Alert archive / Indiana / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 16, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at May 27, 2015, 1:27 PM EDT for 4 counties in Indiana. It was in force for 33 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2015, 1:27 PM EDT (17:27 UTC)
- Expired
- May 27, 2015, 2:00 PM EDT
- In force
- 33 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Allen County, IN, DeKalb County, IN, Noble County, IN, Whitley County, IN
The radar
The Northern Indiana radar (KIWX), 44 km from the middle of the area, began a volume at 17:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 1:40 PM EDT | TSTM WND DMG | Auburn, IN | REPORTS OF TREES AND POWERLINES DOWN IN THE CENTER OF TOWN. |
| May 27, 1:40 PM EDT | TSTM WND DMG | Auburn, IN | 1-2 FT DIAMETER TREE SNAPPED AND FELL ON A HOUSE. |
| May 27, 1:40 PM EDT | TSTM WND DMG | Auburn, IN | 1-2 FT DIAMETER TREE SNAPPED AND FELL ON A HOUSE. 740 N MAIN STREET. |
| May 27, 1:45 PM EDT | TSTM WND DMG | 1 Nne Garrett, IN | 1 TO 2 FT DIAMETER TREE BRANCH AND A SIGN DOWNED NEAR THE INTERSECTION OF CR-15 AND HWY 8. TIME ESTIMATED BY RADAR. |
| May 27, 1:45 PM EDT | TSTM WND DMG | 1 Nne Garrett, IN | 1 TO 2 FT DIAMETER TREE BRANCH AND A SIGN DOWNED NEAR THE INTERSECTION OF CR-15 AND HWY 8. TIME ESTIMATED BY RADAR. TREE WAS MOSTLY HEALTHY...A SMALL AMOUNT OF ROTTING. |
| May 27, 1:45 PM EDT | TSTM WND DMG | 2 Wnw Waterloo, IN | EMPTY SEMI TRAILER BLOWN OFF THE ROAD BY THUNDERSTORM WINDS ON I69 NEAR MILE MARKER 334/WATERLOO EXIT. DRIVER SUSTAINED MINOR INJURIES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 1:08 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 5.5 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 902 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
784
WUUS53 KIWX 271727
SVRIWX
INC003-033-113-183-271800-
/O.NEW.KIWX.SV.W.0016.150527T1727Z-150527T1800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
127 PM EDT WED MAY 27 2015
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN ALLEN COUNTY IN NORTHEAST INDIANA...
DE KALB COUNTY IN NORTHEAST INDIANA...
SOUTHERN NOBLE COUNTY IN NORTHEAST INDIANA...
NORTHERN WHITLEY COUNTY IN NORTHEAST INDIANA...
* UNTIL 200 PM EDT
* AT 124 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ALBION TO TRI-LAKES...AND MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
KENDALLVILLE...GARRETT...AUBURN...CHURUBUSCO...AVILLA...
HUNTERTOWN...WATERLOO...GREEN CENTER...BLUE LAKE...EGE...LISBON...
ARI...SWAN...LAOTTO...CORUNNA...ALTONA...BUTLER CENTER...SAINT
JOHNS...SEDAN AND CONCORD.
THIS INCLUDES INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 318 AND
337.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4151 8489 4131 8485 4122 8487 4119 8561
4127 8556 4143 8556
TIME...MOT...LOC 1727Z 263DEG 45KT 4143 8543 4127 8541
4121 8547
HAIL...0.88IN
WIND...60MPH
$$2 follow-up statements
805
WWUS53 KIWX 271742
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
142 PM EDT WED MAY 27 2015
INC003-033-113-183-271800-
/O.CON.KIWX.SV.W.0016.000000T0000Z-150527T1800Z/
NOBLE IN-DE KALB IN-ALLEN IN-WHITLEY IN-
142 PM EDT WED MAY 27 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
WHITLEY...NORTHERN ALLEN...DE KALB AND SOUTHEASTERN NOBLE COUNTIES
UNTIL 200 PM EDT...
AT 141 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM KENDALLVILLE TO GARRETT TO HUNTERTOWN...AND MOVING
EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
WATERLOO AND AUBURN AROUND 150 PM EDT.
OTHER LOCATIONS IN THE WARNING INCLUDE LEO-CEDARVILLE...
SPENCERVILLE...MOORE...CONCORD...SAINT JOE AND GEORGETOWN.
THIS INCLUDES INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 319 AND
337.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4121 8540 4144 8536 4151 8489 4131 8485
4122 8487
TIME...MOT...LOC 1742Z 263DEG 45KT 4145 8518 4131 8517
4123 8522
HAIL...0.88IN
WIND...60MPH
$$
JLA120
WWUS53 KIWX 271750
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
150 PM EDT WED MAY 27 2015
INC113-183-271800-
/O.CAN.KIWX.SV.W.0016.000000T0000Z-150527T1800Z/
NOBLE IN-WHITLEY IN-
150 PM EDT WED MAY 27 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WHITLEY AND
SOUTHEASTERN NOBLE COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4122 8487 4122 8520 4146 8520 4151 8489
4131 8485
TIME...MOT...LOC 1750Z 263DEG 45KT 4146 8505 4137 8504
4128 8506
$$
INC003-033-271800-
/O.CON.KIWX.SV.W.0016.000000T0000Z-150527T1800Z/
DE KALB IN-ALLEN IN-
150 PM EDT WED MAY 27 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
ALLEN AND DE KALB COUNTIES UNTIL 200 PM EDT...
AT 148 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WATERLOO TO AUBURN TO 5 MILES NORTHEAST OF
HUNTERTOWN...AND MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF DE KALB AND
NORTH CENTRAL ALLEN COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...
MOORE...CONCORD...SAINT JOE...SPENCERVILLE AND GEORGETOWN.
THIS INCLUDES INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 319 AND
337.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4122 8487 4122 8520 4146 8520 4151 8489
4131 8485
TIME...MOT...LOC 1750Z 263DEG 45KT 4146 8505 4137 8504
4128 8506
HAIL...0.88IN
WIND...60MPH
$$
JLAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 12:56 PM EDT, 31 minutes earlier.
Area forecast discussion, May 27, 12:56 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 1256 PM EDT WED MAY 27 2015 .SYNOPSIS... ISSUED AT 1256 PM EDT WED MAY 27 2015 WEAK COLD FRONT IS EXPECTED TO MOVE ACROSS THE AREA THIS AFTERNOON CAUSING SCATTERED SHOWERS AND THUNDERSTORMS. HIGH PRESSURE WILL BUILD INTO THE AREA TONIGHT INTO THURSDAY PROVIDING FAIR WEATHER. HIGHS TODAY WILL BE IN THE UPPER 70S AND LOWER 80S... WITH LOWS TONIGHT IN THE MIDDLE AND UPPER 50S. && .UPDATE... ISSUED AT 1121 AM EDT WED MAY 27 2015 LITTLE CHANGE NEEDED TO THE FORECAST GOING INTO THE AFTERNOON HOURS AS CHANCES FOR SCATTERED SHOWERS/ISOLATED STORMS INCREASE WITH REMNANT MCV TRACKING EAST INTO CENTRAL IN...AND PRIMARY MID LEVEL TROUGH AXIS AND ASSOCIATED SFC FRONT PROPAGATION EAST INTO THE LOWER GREAT LAKES. THIS FORCING COMBINED WITH MODEST SFC BASED DESTABILIZATION, STEEP LOW LEVEL LAPSE RATES, AND JUST ENOUGH UNIDIRECTIONAL FLOW (EFFECTIVE SHEAR VALUES 30-35 KTS) MAY BE ENOUGH TO SUPPORT AN ISOLATED STRONG-SEVERE STORM (DAMAGING WINDS) MAINLY ALONG/EAST OF INTERSTATE 69 BY MID-LATE AFTERNOON. LACKING MID-LEVEL LAPSE RATES AND MARGINAL SHEAR SHOULD LIMIT ORGANIZATION/UPDRAFTS AND KEEP THIS AN ISOLATED WIND THREAT AT BEST. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 420 AM EDT WED MAY 27 2015 SHRTWV AND ASSOCIATED CDFNT OVER THE UPR MS VALLEY THIS MORNING EXPECTED TO MOVE E-NE ACROSS OUR CWA THIS AFTN. DIURNAL HEATING SHOULD RESULT IN AROUND 1000J/KG CAPE WHILE STILL RESPECTABLE 30-40KT UNIDIRECTIONAL DEEP LAYER SHEAR REMAINS OVER THE AREA AHEAD OF THE UPR LEVEL TROF SUGGESTING SOME POTENTIAL FOR SVR STORMS WITH DAMAGING WINDS ACROSS THE SE PORTION OF CWA WHERE LATER FROPA SHOULD ALLOW FOR BETTER INSTABILITY. HIGH RES CONVECTIVE ALLOWING MODELS IN DECENT AGREEMENT SUGGESTING TSTMS WILL IMPACT SE 1/2 OF AREA THIS AFTN SO BUMPED UP POPS IN THIS AREA TO LIKELY RANGE. RATHER STRONG GRADIENT/MIXING AHEAD OF THE FRONT SHOULD RESULT IN BREEZY/WARM CONDITIONS ONCE AGAIN WITH HIGH TEMPS RANGING FROM THE U70S NW TO THE L80S SE. SFC HIGH EXPECTED TO MOVE EAST ACROSS THE AREA TONIGHT AS THE FRONT SINKS S-SE TO SRN IN/OH. LIGHT WINDS AND CLEARING SKIES SHOULD PROVIDE GOOD RADIATIONAL COOLING ALLOWING TEMPS TO FALL INTO THE M-U50S. SOME POTENTIAL FOR FOG DEVELOPMENT BUT HELD OFF ADDING TO FCST TO SEE HOW SGFNT THE DRYING IS BEHIND THE FRONT THIS AFTN. && .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 420 AM EDT WED MAY 27 2015 THE MAIN CHALLENGES THIS PERIOD CONCERN THE EVOLUTION AND PHASING OF A NORTHERN STREAM SYSTEM DROPPING SOUTH OUT OF CANADA AND A SOUTHERN STREAM WAVE EJECTING EAST ACROSS THE CONUS FRIDAY AND SATURDAY. FOR THIS PACKAGE...FAVORED THE ECMWF. THE ECMWF CONTINUES TO HAVE A BETTER OVERALL HANDLE WITH THIS SYSTEM WHICH IS REFLECTED IN BETTER RUN TO RUN CONSISTENCY THAN THE GFS. ALSO...THE UPSTREAM AIRMASS HAS BEEN VERY EFFICIENT IN PRODUCING SHOWERS AND STORMS. THERMAL AND WIND PROFILES SUPPORT ONLY A MARGINAL SEVERE STORM THREAT...BUT GIVEN THE HISTORY OF THIS AIRMASS AND THE LIKELY HYDROLOGIC RECYCLING UPSTREAM...HAVE RAISED RAIN CHANCES FRIDAY NIGHT AND SATURDAY. PRECIPITABLE WATER VALUES SHOULD RISE CLOSE TO 1.75. CAPE VALUES SHOULD REMAIN AROUND OR UNDER 1000 J/KG...SO LOCALLY HEAVY RAINFALL IS LIKELY. AFTER SATURDAY NIGHT...REMOVED ALL RAIN CHANCES EXCEPT FOR A LOW CHANCE FOR A LINGERING SHOWER OVER SOUTHEAST AREAS SUNDAY. TEMPERATURES SHOULD BE VERY WARM THURSDAY AND FRIDAY WITH HIGHS FROM 82F TO 86F. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1256 PM EDT WED MAY 27 2015 MID LEVEL TROUGH TRACKING INTO THE GREAT LAKES IN CONCERT WITH A SEPARATE REMNANT MCV INTO SRN/CTRL INDIANA WILL PROVIDE ENOUGH LIFT OVER A MODERATELY UNSTABLE/MOIST ENVIRONMENT TO PRODUCE SCATTERED SHOWERS/STORMS THROUGH APPROMIATELY 20-22Z AT KFWA AND THROUGH 19-20Z AT KSBN. BKN-OVC CEILINGS WILL LIKELY OSCILLATE BETWEEN HIGH MVFR AND LOW VFR THROUGH THE AFTERNOON AT EACH SITE. LIGHT WINDS AND DRY/VFR CONDITIONS ARE EXPECTED BEHIND THE ASSOCIATED COLD FRONT THIS EVENING INTO THURSDAY AS HIGH PRESSURE BUILDS IN. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && UPDATE...STEINWEDEL SYNOPSIS...STEINWEDEL SHORT TERM...JT LONG TERM...SKIPPER AVIATION...STEINWEDEL VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSNORTHERNINDIANA WWW.TWITTER.COM/NWSIWX WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, May 27, 4:51 AM EDT, 8 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 451 AM EDT WED MAY 27 2015 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-280900- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 451 AM EDT WED MAY 27 2015 /351 AM CDT WED MAY 27 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED... ESPECIALLY ACROSS EASTERN PORTIONS OF THE AREA TODAY. A FEW OF THE STORMS MAY BE SEVERE WITH DAMAGING WINDS THIS AFTERNOON... MAINLY EAST OF A HILLSDALE MICHIGAN TO MARION INDIANA LINE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE EXPECTED FRIDAY AND SATURDAY WITH LOCALLY HEAVY RAINFALL POSSIBLE. HIGH WAVES MAY CAUSE DANGEROUS SWIMMING CONDITIONS AT LAKE MICHIGAN BEACHES SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-280900- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 451 AM EDT WED MAY 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE FRIDAY AND SATURDAY. HIGH WAVES RESULTING IN HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE ALSO POSSIBLE SATURDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Local storm report, May 27, 11:12 AM EDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1112 AM EDT WED MAY 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG 3 ENE BRICE 40.43N 84.84W
05/26/2015 JAY IN EMERGENCY MNGR
A FEW TREES DOWN NEAR STATE ROAD 26 BETWEEN 700 E AND
800 E. ROOF PANELS OF BARN ALSO DAMAGED.
&&
NDMLocal storm report, May 27, 11:32 AM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1132 AM EDT WED MAY 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG LEIPSIC 41.10N 83.98W
05/26/2015 PUTNAM OH EMERGENCY MNGR
PORTION OF METAL ROOF REMOVED FROM A BUILDING IN TOWN.
&&
NDMSpecial weather statement, May 27, 11:47 AM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1147 AM EDT WED MAY 27 2015 INZ013-020-022-271615- CASS IN-PULASKI IN-WHITE IN- 1147 AM EDT WED MAY 27 2015 ...STRONG THUNDERSTORMS MOVING TOWARD NORTHEASTERN WHITE... NORTHWESTERN CASS...SOUTHEASTERN PULASKI AND EXTREME SOUTHWESTERN FULTON COUNTIES... AT 1144 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR MONON...OR 8 MILES NORTHWEST OF MONTICELLO...MOVING NORTHEAST AT 45 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE... ROYAL CENTER... BUFFALO AND SITKA... LAKESIDE... HEADLEE...BELL CENTER AND PULASKI... THORNHOPE...STAR CITY AND LAWTON... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4107 8652 4082 8644 4073 8693 4086 8698 TIME...MOT...LOC 1548Z 247DEG 37KT 4082 8685
Local storm report, May 27, 11:58 AM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1158 AM EDT WED MAY 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG 2 SE LEIPSIC 41.08N 83.96W
05/26/2015 PUTNAM OH EMERGENCY MNGR
10 TO 12 INCH TREE LIMBS DOWN.
&&
NDMSpecial weather statement, May 27, 12:23 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1223 PM EDT WED MAY 27 2015 INZ006>009-013-015>018-020-022>027-032>034-MIZ080-081-OHZ001-002- 004-005-015-016-024-025-271745- LAGRANGE-STEUBEN-NOBLE-DE KALB-PULASKI-FULTON IN-KOSCIUSKO- WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS- ADAMS-GRANT-BLACKFORD-JAY-BRANCH-HILLSDALE-WILLIAMS-FULTON OH- DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...LAGRANGE...TOPEKA...SHIPSHEWANA... ANGOLA...FREMONT...KENDALLVILLE...LIGONIER...ALBION...AUBURN... GARRETT...WINAMAC...FRANCESVILLE...MEDARYVILLE...ROCHESTER... AKRON...WARSAW...WINONA LAKE...SYRACUSE...MENTONE... COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...FORT WAYNE... NEW HAVEN...MONTICELLO...BROOKSTON...MONON...LOGANSPORT... ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH... NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN... DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY... MONTPELIER...PORTLAND...DUNKIRK...COLDWATER...BRONSON... HILLSDALE...LITCHFIELD...JONESVILLE...BRYAN...WAUSEON... ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...SHERWOOD...HICKSVILLE... NAPOLEON...DESHLER...LIBERTY CENTER...PAULDING...ANTWERP... MELROSE...OTTAWA...PANDORA...KALIDA...FORT JENNINGS...VAN WERT... DELPHOS...OHIO CITY...LIMA...SPENCERVILLE 1223 PM EDT WED MAY 27 2015 ...SCATTERED THUNDERSTORMS DEVELOPING WITH GUSTY WINDS POSSIBLE THIS AFTERNOON... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS NORTHEAST INDIANA AND NORTHWEST OHIO THROUGH MID AFTERNOON. THE STRONGER SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...SMALL HAIL...AND BRIEF HEAVY DOWNPOURS. AN ISOLATED SEVERE THUNDERSTORM WILL ALSO BE POSSIBLE THIS AFTERNOON...WITH STRONG GUSTY WINDS AS THE MAIN THREAT. ANYONE WITH OUTDOOR PLANS THIS AFTERNOON SHOULD BE PREPARED TO TAKE SHELTER.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 11:47 AM EDT | Special Weather Statement | IWX | White | 28 min |
| May 27, 12:54 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Kosciusko, Miami, Wabash, Whitley | 51 min |
| May 27, 1:59 PM EDT | Severe Thunderstorm Warning | IWX | Allen, DeKalb | 46 min |
| May 27, 2:22 PM EDT | Areal Flood Advisory | IWX | Allen | 3 hr |
| May 27, 2:31 PM EDT | Severe Thunderstorm Warning | IWX | Allen | 44 min |
| May 27, 4:57 PM EDT | Special Weather Statement | IWX | Grant, Huntington | 33 min |
| May 27, 5:59 PM EDT | Special Weather Statement | IWX | Adams | 31 min |
| May 27, 6:15 PM EDT | Special Weather Statement | IWX | Adams | 30 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.